Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Free Lie algebras as modules over their enveloping algebras


Author: John P. Labute
Journal: Proc. Amer. Math. Soc. 68 (1978), 135-139
MSC: Primary 17B35
DOI: https://doi.org/10.1090/S0002-9939-1978-0469992-7
MathSciNet review: 0469992
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we determine the linear relations that exist between the free generators of a free Lie algebra L when it is viewed as a module over its enveloping algebra via the adjoint representation. As an application, the annihilator of a homogeneous element of L is determined.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Groupes et algèbres de Lie, Éléments de Mathématiques, Hermann, Paris, 1972, Chapitre 2. MR 0573068 (58:28083a)
  • [2] Marshall Hall, Jr., A basis for free Lie rings and higher commutators in free groups, Proc. Amer. Math. Soc. 1 (1950), 575-581. MR 0038336 (12:388a)
  • [3] John P. Labute, Algèbres de Lie et pro-p-groupes définis par une seule relation, Invent. Math. 4 (167), 142-158. MR 36 #1581. MR 0218495 (36:1581)
  • [4] -, The lower central series of the group $ \langle x,y:{x^p} = 1\rangle $ (to appear).
  • [5] W. Magnus, A. Karrass and D. Solitar, Combinatorial group theory, Interscience, New York, 1966.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17B35

Retrieve articles in all journals with MSC: 17B35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0469992-7
Keywords: Free Lie algebra, adjoint representation, annihilator
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society